Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 77, NWS Birmingham, AL

April 2, 2007Autauga County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 2, 2007, 4:27 PM CDT for Autauga County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2007, 4:27 PM CDT (21:27 UTC)
Expired
Apr 2, 2007, 5:00 PM CDT
In force
33 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Autauga County, AL

What was reported inside it

TimeReportWhereRemark
Apr 2, 4:46 PM CDTHAIL 0.88Prattville, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 022127
SVRBMX
ALC001-022200-
/O.NEW.KBMX.SV.W.0077.070402T2127Z-070402T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM CDT MON APR 2 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF PRATTVILLE...

* UNTIL 500 PM CDT

* AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF PRATTVILLE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRATTVILLE BY 445 PM CDT...

LAT...LON 3239 8661 3241 8664 3248 8664 3250 8643
      3251 8642 3241 8641 3241 8643 3241 8645
      3239 8646 3237 8650

$$

10/ARM
1 follow-up statement
000 
WWUS54 KBMX 022145
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 PM CDT MON APR 2 2007

ALC001-022200-
/O.CON.KBMX.SV.W.0077.000000T0000Z-070402T2200Z/
AUTAUGA AL-
444 PM CDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN AUTAUGA COUNTY...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR AUTAUGA COUNTY AIRPORT...OR ABOUT NEAR
PRATTVILLE...MOVING EAST AT 20 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3238 8656 3247 8657 3250 8643 3251 8642
      3241 8641 3241 8643 3241 8645 3239 8646
      3237 8650

$$

10/ARM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:47 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 2, 2:47 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CDT MON APR 2 2007

.DISCUSSION...

WELL...THERE IS CERTAINLY A CHANGE IN THE AIR ESPECIALLY FROM THE
PAST FEW WEEKS. SEEMS THAT THE RECENT COLD FRONT HAS FINALLY
HELPED IN BREAKING US AWAY FROM THE SUMMER-LIKE RIDGE THAT HAS
BEEN IN PLACE. THE CHANGES COMING ARE GOING TO BE SIGNIFICANTLY
DIFFERENT EVEN SHOCKING TO SOME FOLKS.

IN THE SHORT TERM...IT APPEARS THAT WE WILL HAVE AN IMPULSE WAVE
MOVE THROUGH STARTING TONIGHT INTO TOMORROW JUST BEFORE IT WASHES
OUT WITH THE RATHER WEAK COLD FRONT THAT WILL APPROACH FROM THE
NORTHWEST TOMORROW EVENING. THE IMPULSE IS CURRENTLY LOCATED IN
THE GULF JUST SOUTH OF LA. EVEN THOUGH BOTH FEATURES WILL WEAKEN
THERE SHOULD BE ENOUGH LIFT TO BRING US MORE BENEFICIAL RAIN. SOME
MODEL GUIDANCE EVEN BRINGS US THE POTENTIAL FOR STRONG STORMS
TOMORROW AFTERNOON. THINKING IS THAT SHOULD BE SOMEWHAT LIMITED
THANKS TO WEAKENING LAPSE RATES ALOFT. HAVE TO KEEP IT IN THE BACK
OF YOUR MIND THOUGH WHEN THE FLOW IS GOOD AS IT IS ALOFT AND LEFT
OVER BOUNDARIES FROM THIS PAST WEEKENDS ACTIVITY.

AS FOR THE LONG TERM...EVEN THOUGH THE COLD FRONT IS ON THE WEAKER
SIDE, ITS AFTERMATH WILL BRING SIGNIFICANT CHANGES TO THE EASTERN
HALF OF THE US. THE LOW CENTER WILL SIT NEARLY STATIONARY OVER
EASTERN CANADA OPENING A PIPELINE FROM NORTHERN CANADA. THIS WILL
USHER SIGNIFICANTLY COOLER AIR TO OUR AREA. THIS SHOULD ALL START
TO HAPPEN EARLY THURSDAY MORNING AND LAST THROUGH AT LEAST NEXT
MONDAY. THIS MEANS BELOW NORMAL TEMPS FOR SEVERAL DAYS AND THE
POTENTIAL FOR FREEZES IN THE EARLY MORNING HOURS. QUITE A CHANGE
FROM THE PAST SEVERAL WEEKS. WE WILL CONTINUE TO MENTION ALL OF
THIS AND NARROW DOWN THE NUMBERS CLOSER TO THE MIDDLE AND END OF
THIS WEEK. JUST KNOW THAT IT APPEARS THAT MAJOR CHANGES ARE ON THE
WAY.

17/KLAWS

&&

AVIATION...DISCUSSION FOR 18Z TAFS.
MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA.  THROUGH
00Z EXPECT CEILINGS 3000 TO 5000 FEET WITH TEMPORARY CEILINGS AROUND
1500 FEET IN VICINITY OF ISOLATED SHOWERS/THUNDERSTORMS.  FROM 00Z
TO 06Z VFR CONDITIONS WILL PREVAIL AT ALL LOCATIONS.  AFTER 06Z
LOW CLOUDS AND PATCHY FOG WILL DEVELOP ACROSS THE AREA.  EXPECT IFR
CONDITIONS AT ALL LOCATIONS WITH CEILINGS BELOW 1000 FEET AND
VSBYS 3 TO 5 MILES IN FOG.  LOW CLOUDS AND FOG WILL SLOWLY
DISSIPATE AFTER 16Z .

/50/

&&

BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     59  79  58  67  38 /  10  50  60  10  10
ANNISTON    60  80  60  67  39 /  20  50  60  20  10
BIRMINGHAM  63  80  59  68  40 /  20  50  60  20  10
TUSCALOOSA  62  80  61  72  41 /  20  50  60  20  10
CALERA      61  80  61  72  42 /  20  50  60  20  10
AUBURN      61  80  61  74  44 /  20  50  40  30  10
MONTGOMERY  63  80  63  73  43 /  20  50  30  30  10
TROY        62  80  60  76  42 /  20  50  30  30  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Apr 2, 1:29 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 PM CDT MON APR 2 2007

ALZ011>015-017>050-031829-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
129 PM CDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...
GENERALLY ALONG AND SOUTH OF A LINE FROM WHITE HALL TO PHENIX CITY.
THE BEST CHANCE FOR STRONG STORM DEVELOPMENT WILL BE BETWEEN 3 PM AND
8 PM...ASSOCIATED WITH THE MAXIMUM HEATING OF THE DAY. THE MAIN
THREAT WOULD BE SMALL HAIL AND WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG STORMS ARE POSSIBLE ON TUESDAY...GENERALLY FROM 2 PM
UNTIL 8 PM...ASSOCIATED WITH THE MAXIMUM HEATING OF THE DAY. THE MAIN
THREAT WILL BE THUNDERSTORM WINDS OF 35 TO 45 MPH AND SMALL HAIL.
A COLD FRONT APPROACHES THE AREA TUESDAY NIGHT AND STRONG STORMS
WILL BE POSSIBLE ALONG THE FRONT. THESE STORMS WILL BE LIMITED TO
AREAS NORTH OF INTERSTATE 59 AND OCCUR FROM AROUND MIDNIGHT TO NEAR
4 AM. THESE STORMS ARE EXPECTED TO EXHIBIT A WEAKENING TREND AS THE
MOVE INTO NORTHERN ALABAMA.

BREEZY CONDITIONS WILL BE EXPECTED AHEAD OF THE COLD FRONT TUESDAY
AFTERNOON AND ON WEDNESDAY BEHIND THE FRONT. A FEW WIND GUSTS MAY
APPROACH 25 MPH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.

10/ARM

In the hours before

Special weather statement, Apr 2, 3:58 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CDT MON APR 2 2007

ALZ048-022130-
RUSSELL-
358 PM CDT MON APR 2 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 430
PM CDT...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES WEST OF UCHEE CREEK...MOVING EAST AT 15 MPH.
THIS STORM CAN PRODUCE WIND GUSTS OF UP TO 45 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR UCHEE CREEK THROUGH 430 PM
CDT.

10/ARM
Special weather statement, Apr 2, 4:13 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT MON APR 2 2007

ALZ041-022145-
AUTAUGA-
413 PM CDT MON APR 2 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 445
PM CDT...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER AUTAUGAVILLE...MOVING EAST AT 15 MPH. SMALL HAIL
WILL BE POSSIBLE WITH THIS STORM.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR AUTAUGAVILLE...BOOTH...
AUTAUGA COUNTY AIRPORT AND PRATTVILLE THROUGH 445 PM CDT.

10/ARM

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.